Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 12, 2011, 4:01 PM MST for Yuma County, Arizona. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2011, 4:01 PM MST (23:01 UTC)
- Expired
- Sep 12, 2011, 5:00 PM MST
- In force
- 59 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 13 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 4:50 PM MST | HAIL 0.75 | 5 E Yuma, AZ | AT AVE 6E AND 32ND STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 2585 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS55 KPSR 122301
SVRPSR
AZC027-130000-
/O.NEW.KPSR.SV.W.0062.110912T2301Z-110913T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
401 PM MST MON SEP 12 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...GADSDEN...FORTUNA
FOOTHILLS...
* UNTIL 500 PM MST/500 PM PDT/
* AT 358 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF ARABY...OR 11 MILES SOUTHEAST OF YUMA...AND MOVING NORTH
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLAISDELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3247 11480 3249 11483 3262 11482 3274 11471
3273 11459 3278 11452 3280 11442 3243 11433
TIME...MOT...LOC 2301Z 193DEG 12KT 3255 11453
$$
HV2 follow-up statements
399
WWUS55 KPSR 122331
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
431 PM MST MON SEP 12 2011
AZC027-130000-
/O.CON.KPSR.SV.W.0062.000000T0000Z-110913T0000Z/
YUMA AZ-
431 PM MST MON SEP 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM
MST/500 PM PDT/ FOR WEST CENTRAL YUMA COUNTY...INCLUDING YUMA AND
VICINITY...
AT 420 PM MST...A COUPLE OF SEVERE THUNDERSTORMS CONTINUE TO DEVELOP
AROUND YUMA AND VICINITY...MOVING NORTH AT 10 MPH. THERE WERE
REPORTS OF 50 MPH WIND GUSTS AND 1/4 MILE VISIBILITIES AROUND YUMA
AT 420 PM.
A SEVERE THUNDERSTORM WARNING MEANS THUNDERSTORMS ARE CAPABLE OF
PRODUCING 60 MPH WINDS...AND LARGE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3247 11480 3249 11483 3262 11482 3274 11471
3273 11459 3278 11452 3280 11442 3243 11433
TIME...MOT...LOC 2328Z 193DEG 12KT 3264 11451
$$
HV497
WWUS55 KPSR 130005
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
505 PM MST MON SEP 12 2011
AZC027-130012-
/O.EXP.KPSR.SV.W.0062.000000T0000Z-110913T0000Z/
YUMA AZ-
505 PM MST MON SEP 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YUMA COUNTY HAS
EXPIRED...
SEVERE THUNDERSTORMS IN THE YUMA AREA HAD WEAKENED AT 5 PM. THE
SEVERE THUNDERSTORM WARNING ISSUED EARLIER WAS ALLOWED TO EXPIRE.
THERE WERE REPORTS OF 50 MPH WINDS...DENSE BLOWING DUST WITH LESS
THAN 1/4 MILE VISIBILITIES...AND HAILSTONES AT LEAST 3/4 INCHES IN
DIAMETER.
THUNDERSTORMS ARE EXPECTED TO REDEVELOP NORTH OF YUMA ALONG U.S. 95.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3247 11480 3249 11483 3262 11482 3274 11471
3273 11459 3278 11452 3280 11442 3243 11433
TIME...MOT...LOC 2331Z 193DEG 12KT 3265 11451
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:10 PM MST, 51 minutes earlier.
Area forecast discussion, Sep 12, 3:10 PM MST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 310 PM MST MON SEP 12 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL REMAIN CENTERED NEAR THE SOUTHERN CALIFORNIA COAST THROUGH THIS EVENING. IT WILL THEN MOVE ONLY SLOWLY EAST...REACHING SOUTHERN NEVADA WEDNESDAY...THEN ACROSS THE ARIZONA- UTAH BORDER WEDNESDAY NIGHT AND THURSDAY. THIS MEANS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA THROUGH TUESDAY. STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN ARE PROBABLE WITH SOME STORMS IN SOUTH-CENTRAL ARIZONA ALONG WITH DENSE BLOWING DUST AHEAD OF THE STORMS. DRIER AIR FROM THE SOUTHWEST IS EXPECTED TO BRING A DECREASE IN THE CHANCE OF STORMS WEDNESDAY WITH DRY AND GRADUALLY WARMER WEATHER THE LATTER PART OF THE WEEK. && .DISCUSSION... CONSIDERABLE CLOUDINESS COVERED SOUTH-CENTRAL ARIZONA DESERT AREAS WITH SCATTERED SHOWERS AND THUNDERSTORMS SOUTHWEST AND WEST OF PHOENIX MOVING TOWARD THE GREATER PHOENIX AREA EARLY THIS AFTERNOON. IT WAS PARTLY SUNNY ELSEWHERE WITH ISOLATED SHOWERS AND THUNDERSTORMS IN LA PAZ COUNTY AND YUMA COUNTY. TEMPERATURES WERE GENERALLY SLIGHTLY WARMER IN THE SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER WITH LITTLE CHANGE ELSEWHERE. WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE SOUTHEAST AND SOUTH 10 TO 20 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TO THE LOWER COLORADO RIVER VALLEY AND LIGHT AND VARIABLE IN SOUTHEAST CALIFORNIA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA THAT WERE TO THE SOUTH AND WEST OF PHOENIX TO CONTINUE DEVELOPING AND MOVING NORTHEAST INTO THE GREATER PHOENIX AREA THIS EVENING. ONCE AGAIN...DENSE BLOWING DUST IS PROBABLE AHEAD OF THE STORMS...ESPECIALLY THE AREA FROM THE CASA GRANDE AREA TO THE GREATER PHOENIX AREA AND GILA BEND LATE THIS AFTERNOON AND THIS EVENING. ALSO...ONCE AGAIN...STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN ARE ALSO EXPECTED WITH SOME STORMS IN SOUTH-CENTRAL ARIZONA THIS AFTERNOON AND THIS EVENING. THIS WILL POSSIBLY INCLUDE PORTIONS OF THE GREATER PHOENIX AREA BY THIS EVENING. .PREVIOUS DISCUSSION... TUESDAY AND WEDNESDAY...THE UPPER LOW PRESSURE SYSTEM TAKES ON A MORE DISTINCT STRUCTURE BY TUESDAY AND THE MODELS SHOW SOMETHING OF A CONFLUENCE OF JETSTREAMS OVER SOUTHERN ARIZONA ALONG WITH A BIT OF Q FORCING. THERE IS MODEL DISAGREEMENT ON THE MOISTURE DISTRIBUTION WITH THE NAM TRACKING DECENT MOISTURE WELL WEST INTO SOUTHEAST CALIFORNIA WHILE THE GFS DOESNT TAKE IT QUITE AS FAR WEST. THE SREF IS IN AGREEMENT WITH THE NAM. POPS REFLECT A BLENDED APPROACH WITH CLIMATOLOGY IN MIND. IF TODAY/TONIGHT IS RELATIVELY QUIET...THEN TUESDAY WOULD BE OUR BEST OPPORTUNITY FOR STORMS AND SEVERE POTENTIAL. BUT AGAIN...THE AREAL COVERAGE OF STORMS BEING SEVERE IS WOULD BE SMALL. MODELS AGREE THERE WILL BE A DECLINE IN MOISTURE WEDNESDAY AS THE MAIN LOW MOVES FROM SOUTHERN CALIFORNIA INTO ARIZONA. WITH SOME SUBTLE COOLING ALOFT AND LINGERING MOISTURE...EXPANDED THE SLIGHT CHANCE CHANCE POPS TO INCLUDE THE PHOENIX AREA WEDNESDAY EVENING. THURSDAY THROUGH SUNDAY...GFS AND ECMWF AGREE THAT TROUGHING WILL LINGER OVER THE WEST BUT IN A MORE TRANSIENT AND WEAKER FASHION THAN WHAT WE HAVE HAD. MOISTURE WILL CONTINUE TO DECLINE WITH SLIGHT CHANCE POPS BEING CONFINED TO ZONE 24 BEFORE DISSIPATING ALTOGETHER SATURDAY AND SUNDAY. BECAUSE OF THE LINGERING TROUGHING...TEMPS WILL BE SLOW TO CLIMB BUT WILL EVENTUALLY BE ONLY NEAR OR SLIGHTLY ABOVE NORMAL. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... AREA OF BEST STORM DEVELOPMENT LIES TO THE SOUTHWEST AND SOUTH OF PHOENIX THROUGH THE EVENING...WITH ALREADY SCATTERED STORMS DEVELOPING IN SOUTHWESTERN MARICOPA COUNTY NEAR GILA BEND. OVERALL STORM MOTION SUPPORTS SHOWERS AND THUNDERSTORMS MOVING NORTH INTO AREAS OF PHOENIX THIS AFTERNOON/EVENING. GUSTY OUTFLOW WINDS CAPABLE OF GENERATING BLDU AND PERIODS OF REDUCED VSBYS AFFECTING KPHX AND KIWA AFTER 12/2300Z. OUTFLOWS ARE EXPECTED TO MOVE THROUGH THE CITY...STILL UNSURE ABOUT THEM INITIATING ADDITIONAL STORMS ACROSS THE METRO AREA. FOR NOW...KEPT VICINITY THUNDER THROUGH THIS EVENING...UNTIL 13/0600Z. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH.... THUNDERSTORMS WILL REMAIN MOSTLY CONFINED TO ARIZONA THIS EVENING. WITH AN AREA OF LOW PRESSURE OFF THE SOUTHERN CA COAST...SOUTHERLY FLOW AT KBLH AND WESTERLY FLOW AT KIPL WILL PERSIST THROUGH EARLY THIS WEEK. EXPECT CLEAR SKIES OVERNIGHT WITH AFTERNOON FAIR WEATHER CUMULUS IN THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... DRIER AIR WILL START TO WORK INTO THE REGION LATE THURSDAY AND INTO FRIDAY...LASTING INTO THE BEGINNING OF NEXT WEEK. AFTERNOON HUMIDITIES WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT RECOVERY...DESPITE THE SLOWLY DRYING AIRMASS. NO SIGNIFICANT DRYING TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK AS UPPER LEVEL TROUGHING HOLDS OVER THE REGION. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS PREVIOUS DISCUSSION...AJ AVIATION...NOLTE FIRE WEATHER...NOLTE
Hazardous weather outlook, Sep 12, 5:42 AM MST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 542 AM MST MON SEP 12 2011 AZZ021>023-026>028-131245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 542 AM MST MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR SEVERE WEATHER CONTINUES TUESDAY WITH SOME OF THE STORMS CAPABLE OF LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. THERE WILL BE ONLY A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY BEFORE STORM CHANCES DISSIPATE ALTOGETHER THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY. AZZ024-131245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 542 AM MST MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR SEVERE WEATHER CONTINUES TUESDAY WITH SOME OF THE STORMS CAPABLE OF LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. STORM CHANCES DECLINE TO THE SLIGHT CATEGORY WEDNESDAY WITH A FURTHER DECLINE THURSDAY AND FRIDAY BEFORE DISSIPATING ALTOGETHER SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-131245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 542 AM MST MON SEP 12 2011 /542 AM PDT MON SEP 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY NEAR THE LOWER COLORADO RIVER VALLEY. THERE IS POTENTIAL FOR THE STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY....MAINLY NEAR THE LOWER COLORADO RIVER VALLEY. THERE IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 12, 1:20 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 120 PM MST MON SEP 12 2011 AZZ027-122100- MARICOPA AZ- 120 PM MST MON SEP 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 200 PM MST AT 115 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A FEW STRONG THUNDERSTORM ABOUT 20 MILES SOUTHEAST OF GILA BEND... MOVING NORTH AT 25 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BIG HORN AND FREEMAN... BOSQUE... SONORAN NATIONAL MONUMENT... ESTRELLA... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3313 11259 3309 11224 3256 11226 3269 11280 TIME...MOT...LOC 2018Z 200DEG 24KT 3285 11249 MEYERS
Special weather statement, Sep 12, 1:21 PM MST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 121 PM MST MON SEP 12 2011 AZZ027-122100- MARICOPA AZ- 121 PM MST MON SEP 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 200 PM MST AT 115 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A FEW STRONG THUNDERSTORMS ABOUT 20 MILES SOUTHEAST OF GILA BEND... MOVING NORTH AT 15 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BIG HORN AND FREEMAN... BOSQUE... SONORAN NATIONAL MONUMENT... ESTRELLA... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3313 11259 3309 11224 3256 11226 3269 11280 TIME...MOT...LOC 2018Z 200DEG 24KT 3285 11249 MEYERS
Special weather statement, Sep 12, 2:24 PM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
224 PM MST MON SEP 12 2011
AZZ027-028-122215-
PINAL AZ-MARICOPA AZ-
224 PM MST MON SEP 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 315 PM MST
AT 223 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
FREEMAN TO 9 MILES NORTHEAST OF KAKA TO 12 MILES SOUTHEAST OF KAKA...
AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ESTRELLA SAILPORT...
MARICOPA...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3307 11246 3318 11193 3276 11192 3276 11204
3273 11204 3272 11206 3272 11214 3268 11216
3268 11220 3250 11221 3250 11248
TIME...MOT...LOC 2124Z 236DEG 19KT 3294 11221 3258 11217
3242 11214
HIRSCHSpecial weather statement, Sep 12, 2:55 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST MON SEP 12 2011
AZZ027-028-122300-
PINAL AZ-MARICOPA AZ-
255 PM MST MON SEP 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 400 PM MST
AT 251 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF FREEMAN...MOVING NORTHEAST AT 20
MPH TOWARDS STANFIELD.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CASA GRANDE...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3289 11226 3314 11187 3288 11169 3276 11198
3276 11204 3273 11205 3271 11209 3272 11214
TIME...MOT...LOC 2154Z 240DEG 16KT 3286 11211
HIRSCHSpecial weather statement, Sep 12, 3:23 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
323 PM MST MON SEP 12 2011
AZZ025-026-CAZ031-033-122315-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
323 PM MST MON SEP 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 415 PM MST/415 PM PDT/
AT 316 PM MST...POWERFUL THUNDERSTORMS 30 MILES SOUTHEAST OF YUMA
HAVE GENERATED A STRONG BAND OF WIND GUSTS MOVING TOWARD THE CITY OF
YUMA AND SURROUNDING COMMUNITIES. WIND GUSTS OF BETWEEN 35 AND 45
MPH WILL SWEEP ACROSS THE YUMA AREA THROUGH 415 PM.
DENSE BLOWING DUST AND SAND WITH VISIBILITIES UNDER 1 MILE ARE ALSO
POSSIBLE.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3242 11457 3248 11481 3249 11483 3262 11482
3270 11475 3269 11493 3274 11496 3306 11443
3257 11407 3239 11454
TIME...MOT...LOC 2221Z 180DEG 0KT 3254 11448
HVSpecial weather statement, Sep 12, 3:47 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 347 PM MST MON SEP 12 2011 AZZ022-023-122330- MARICOPA AZ- 347 PM MST MON SEP 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 430 PM MST AT 342 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PERRYVILLE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE TANK MOUNTAIN PARK... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. LAT...LON 3384 11282 3367 11228 3335 11254 3342 11283 TIME...MOT...LOC 2246Z 208DEG 13KT 3348 11258 HIRSCH
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:19 PM MST | Special Weather Statement | PSR | 41 min | |
| Sep 11, 5:22 PM MST | Special Weather Statement | PSR | 38 min | |
| Sep 11, 6:11 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Sep 11, 6:12 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Sep 11, 6:15 PM MST | Dust Storm Warning | PSR | 63 min | |
| Sep 11, 6:37 PM MST | Special Weather Statement | PSR | Gila | 38 min |
| Sep 11, 7:34 PM MST | Areal Flood Advisory | PSR | Gila | 3 hr |
| Sep 11, 7:53 PM MST | Special Weather Statement | PSR | La Paz | 37 min |
| Sep 12, 1:20 PM MST | Special Weather Statement | PSR | 40 min | |
| Sep 12, 1:21 PM MST | Special Weather Statement | PSR | 39 min | |
| Sep 12, 1:50 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 40 min |
| Sep 12, 2:24 PM MST | Special Weather Statement | PSR | 51 min | |
| Sep 12, 2:55 PM MST | Special Weather Statement | PSR | 65 min | |
| Sep 12, 3:13 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 32 min |
| Sep 12, 3:23 PM MST | Special Weather Statement | PSR | 52 min | |
| Sep 12, 3:38 PM MST | Dust Storm Warning | PSR | 82 min | |
| Sep 12, 3:47 PM MST | Special Weather Statement | PSR | Maricopa | 43 min |
| Sep 12, 4:52 PM MST | Areal Flood Advisory | PSR | Yuma | 113 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.